MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DISTAFLO EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. DISTAFLO EPTFE VASCULAR GRAFT
Catalog Number DF8007SC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during removal of the beading from the vascular graft, the graft allegedly tore.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Visual inspection: the sample was not returned; therefore, a visual inspection could not be performed.Functional/performance evaluation: the sample was not returned; therefore, functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was not returned.Images and medical records were not provided.The investigation was inconclusive for the reported tear in the graft material.Per the reported event details, the graft was flushed with heparin before implantation.Per ifu, "exposure to solutions may result in loss of graft's hydrophobic properties.Loss of the hydrophobic barrier may result in graft wall leakage.Preclotting of this graft is unnecessary".Therefore, the integrity of the graft could have been compromised during implantation.However, the definitive root cause was unknown.Labeling review: the current ifu states: precautions: when removing the external spiral support (beading) of the distaflo® graft, the beading must be removed slowly and at a 90° angle to the graft.Rapid unwinding and /or removal at less than a 90° angle may result in graft damage.Do not use surgical blades or sharp, pointed instruments to remove the beading as this may damage the graft wall.If damage occurs, that segment of the graft should not be used.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during removal of the beading from the vascular graft, the graft allegedly tore during treatment in a calcified leg.Reportedly, the surgical graft was cut and the remainder of the graft was used to complete the procedure.There was no reported patient injury.

Brand Name
DISTAFLO EPTFE VASCULAR GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6125293
Report Number2020394-2016-01107
Device Sequence Number783750
Product Code DSY
UDI-Device Identifier00801741023606
UDI-Public(01)00801741023606(17)210921(10)VTAW0650
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K983861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Catalogue NumberDF8007SC
Device Lot NumberVTAW0650
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/23/2016
Supplement Report FDA Received Date01/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight110